U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 1.5 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
Jump to a detailed profile or search
site with Google Custom Search

Search Forums  (Advanced)
Business Search - 14 Million verified businesses
Search for:  near: 
 
 
Old 05-20-2010, 09:36 PM
 
4,502 posts, read 7,798,386 times
Reputation: 3928
Default Swollen Ankles

My doc prescribed me blood pressure meds back in November. The medication caused my ankles to swell --- they were huge and my feet looked like pillows. The left one would always be worse than the right.

He changed me to a new medication about a month ago, but it didn't work right and I kept having headaches. I saw him a few days ago and he gave me yet another new one. I'm having the swollen ankles/feet again and I don't think this medication is strong enough because I'm having the headaches again.

I tried calling the doc tonight but his emergency service wasn't answering. I'm going to have to call him tomorrow.

My questions now (if anyone knows):

Why would the meds cause my ankles/feet to swell??

When they swell, what exactly is in the swelling? Is it water?

Why does the left ankle/foot swell more than the right?

Is it dangerous for my ankles/feet to be swelling like this?

Are the headaches because the meds aren't regulating my blood pressure?

Thanks!
Quick reply to this message

 
Old 05-21-2010, 03:06 AM
 
3,387 posts, read 7,865,140 times
Reputation: 2339
Sounds like you ned a blood pressure cuff and you need to be taking BP everyday.

Salt intake can have a profound impact on swelling [too much salt, not enough water, not enough potassium]. Did the doctor put you on a diuretic? Those are first line BP meds.

You really need to chat more with the doctor about swelling and other symptoms and it sounds like that is what you are doing - it is excess fluid but it could be high BP it could be other problems. Left leg may not have as good circulation as right.

I have a plate in my left ankle from a fracture and it is more prone to swell than the right ankle but I can keep from swelling by controlling salt intake etc...
Quick reply to this message
 
Old 05-22-2010, 08:42 AM
 
4,502 posts, read 7,798,386 times
Reputation: 3928
Thanks!

Update: Looks like it's time for a new doc. I called yesterday when the office was open. Told the sec'y what was happening and that I need to speak with the doc, left my home and both cell #s. He NEVER got back to me.

This isn't the first time this has happened and I JUST spoke to him about it the other day when he gave me the new BP meds. I told him I left him a message but he didn't return the call. He said he doesn't take calls unless it's an emergency but he would call me back if it was a problem with the meds. He said he would speak to the sec'y about it. Well, I left a message w/her about the meds, explained the problem --- I'm not sure if she gave him the message and he ignored it or if she just never gave the message. Either way, I'm now looking for a new doc. This is a serious issue and the message should have gotten to him and he should have called me.
Quick reply to this message
 
Old 05-22-2010, 11:15 AM
 
479 posts, read 565,209 times
Reputation: 442
I don' know what blood pressure med you are taking, but calcium channel blockers may cause swelling of the feet/ankles. Find out what class of blood pressure medication you are taking, and if any other meds you take may cause swelling. For now, keep you feet elevated as much as you can
and when you see a doc point out that your left swells more than your right.
Quick reply to this message
 
Old 05-22-2010, 12:11 PM
 
Location: Victoria TX
38,744 posts, read 37,204,368 times
Reputation: 28715
I also had swollen ankles, which proved to be side effect of BP meds. There are dozens of BP meds, keep trying new ones until you get one without side effects.
Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


 
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:
Over $84,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads

All times are GMT -6.

2005-2014, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25 - Top